fentaynol patches?

Discussion in 'Fibromyalgia Main Forum' started by dreamer28455, Apr 12, 2007.

  1. dreamer28455

    dreamer28455 New Member

    just spoke to my doc about my severe pain for the last week...he said to give up on the zanaflex and is putting me on fentanyl patches 25 mg. anyone else on these? i am still going to see the pain doc on the 23rd who has fibro so im excited about that but i couldnt deal with this pain so i called my family doc. any info on the patches would be greatly appreciated. <3 Rachel
  2. desertlass

    desertlass New Member

    I had them prescribed for severe chronic back pain due to an injury. I don't do well on morphine, and fentanyl is a morphine derivative, so this was not the way for me.

    Mostly, make sure that you do not get heated up. To me, any time I was hot enough to perpsire was too much, so it did not work out for me. The first sign would be nausea. For instance, I wouldn't have any side-effects to speak of for a couple of days, and then something would happen, like I fell asleep in a sunbeam in my living room and woke up feeling sick, and so I removed it. Another time I was at a PT appt., and the hot pad that I put on my muscle also heated me up too much. I had an MRI done with it on, and nearly overdosed, but now they know about that, and ask people ahead of time. So, don't let that tidbit scare you. I just want to help someone avoid a bad experience.

    So, in all, it's just like any medication, espcecially pain meds-- you have to use good judgment and be cautious. They were fairly new when I had them, so they may have worked out a lot of the kinks, and it may be a breeze to deal with by now. I don't know.

    It could be just the thing for you. Any nervousness trying something new that has any risk is natural.

    Good luck and I hope you feel better soon!
    Lisette

  3. kevieb

    kevieb New Member

    i wake up in alot of pain because my norco runs out during the night. i have alot of kids at home and feel bad that i am quite often fairly worthless in the morning before school. it can take an hour or more sometimes for the pain meds to kick in for me after i get up. i have wondered if these patches would be a good thing to try. do they keep you from having the highs and lows of pain?
  4. obrnlc

    obrnlc New Member

    hi dreamer,
    definietly worth a try, some people have great success, others , like me, develop a tolerance too fast and need to increase the dose too often.

    yes, kiev(sp?), they do prevent the ups and downs of pain, better than the norco in that respect, but they don't often last the full 3 days, and if the doc isn't flexible enough to all ow you to change every 2 1/2 if needed, makes for a rough 1/2 day if this happens to you, although there are fentanyl "lollipops" called actiq to get ya thru the down times now.

    i built up tolerance SO fast (monthly needed to up dose) that it wasn't good for me, but when i first started--it was SOO great to be painfree for the first time in years!!
    i had energy since i felt like i did years ago, cleaned and did all sorts of neglected things, it was wonderful to start with.
    so, try it but realize it

    might not be right for you if you become tolerant to quickly, but there are other long acting opiates out there like MS contin, oxycontin, etc.
    good luck--L
  5. dreamer28455

    dreamer28455 New Member

    i put the first patch on on thurs...made me sick to i took it off on fri...then put another on on sun and had to take it off this morning because i am feeling so bad...sick and still in pain really achy actually. i dont know what to do anymore..i can barley work i think the fibro has finally took hold of my life i just want to curl up in bed forever..nothing the doc seems to give me is helping with this pain im feeling. i feel so bad i am considering going home...now on top of the pain i am sick and achy...help!
  6. dreamer28455

    dreamer28455 New Member

    bumping for a reply...feeling lonely...
  7. homesheba

    homesheba New Member

    dont have 3 at a time..
    i have been on them since last nov-
    and i already have had to go to 50 mgs and now that isnt wking good.
    i will need to go up again.
    i dont think dr can understand it and so i always have to grovel with him... grrr.
    and they do help alot!!!
    and i sure hope you can use it cause i want to just die without them..
    i am gona get the good brands tho-
    they always tell me that they are the same as generics
    but i hear from users that they really arent.
  8. calgarychris

    calgarychris New Member

    Hi Dreamer,

    Just wanted to let you know I have been on the patches, 100mcg on each arm for 2 to 2 and 1/2 days at a time. They are good for pain control, but like the others were saying, you have to get the brand name, not the generic as it made a real difference with me, anxious and in more pain than usual. My doc just wrote a letter explaining that I needed the Brand name due to anxiety to my insurance company (I am Canadian and have full coverage on meds with my hubbies work) and it was never a problem. However, do not go out in the sun with them exposed, you can get a burn.....happened to me last year, had to wrap arms for three days. As well, they do not stick that well in heat and once they fall off, you have messed up your dosage, so make sure your doc or pharmacist is aware of them falling off so to speak. I am allergic to everything except the fentanyl and demerol so I use that to control pain. Hope it works for you. Once I went to the dose I am on, I have stayed here for alomost a year and a half, so I must be where I need to be in respect to pain control. Let us Know!

    Hugs,

    chris
  9. obrnlc

    obrnlc New Member

    hi rachel,
    sorry the fent. patch didn't work out for you, you must be real sensitive to it,( if you ever have surgery make sure you tell them that fentanyl nauseates you)

    at least your doc is willing to prescribe long acting meds, so maybe he/she will be open to mscontin or something. I feel bad you were disappointed, tho, i saw in your post how excited you were to finally get some relief, but hang in there, sounds like a caring doc who will work with you til you get the right med for you.

    let your doc know how they made you feel, then bring in all the rest of them for disposal, to avoid any "trust" issues. I really got tolerant to dosages fast on that, so you might not be missing out on anything, i cold-turkied off of them and that was a disaster!

    good luck finding the right med, hope your pain doc with fibro believes in pain medicine, keep your pcp in case they don't!
    have a better day--L


  10. dreamer28455

    dreamer28455 New Member

    thanks all for the replies...i went to see my doc yesterday and he told me stop using the patch and put me on darvocet starting out slowly since i am sensitive to the side effects of most meds. i also had blood work which will maybe help and let me know if im having thyroid problems as well. but my arm hurts from the needle..im gonna post a new post about darvocet...i'd like to see if any others are using it with results. <3 Rachel
  11. Kimba4318

    Kimba4318 New Member

    Desertsage... Hi honey...dreamer is speaking of Fentanyl patches which is a strong pain med released thru the patch into the bloodstream (some say more effective then taking pain pills orally) These you would use one of at a time.

    Yours are lidoderm patches which is great for muscle aches, etc. that you can place on what part of your body that needs treatment. You CAN use up to 3 of these. Sometimes I will cut them in 1/2 depending on how big the area in pain is. Since they are expensive, it can help save them a bit.

    Hugs
    Kim
  12. dreamer28455

    dreamer28455 New Member

    i also have lidoderm patches...they are for numbing the area in pain. they dont stay on too well so try to use it at night and you can keep it on for up to 48 hours (rhuemy told me this) it did help me a tiny bit but since my pain moves from place to place i no longer use them. the fentanyl patch is strictly a pain medicine thru a patch on your skin...it is very strong i had no luck with it...just made me sick maybe in the future i will try again. <3 Rachel